Thunderstorm Wind, McKean
- When
- June 4, 3:20 PM EST
- Where
- McKean County, Bradford
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.967, -78.650
Trees were down in Bradford.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 4, 1:55 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 255 PM EDT TUE JUN 4 2002 WARM FRONT BEGINNING TO NUDGE NE ACROSS SW PORTION OF CWA...AND IS PROVIDING THE FOCUS FOR SOME TSTM DEVELOPMENT. WIND FIELDS ALOFT NOT TERRIBLY STRONG YET...BUT WILL GRADUALLY STRENGTHEN AFTER SUNSET. VERY SHARP DEWPT GRADIENT NOTED...WITH U 50S ON N SIDE OF BOUNDARY...AND L 70S ON S SIDE. THINK TSTMS WL CONTINUE TO DEVELOP AND INCREASE IN AREAL COVERAGE THROUGH DUSK...AND ACTUALLY SHOULD CONT SEVERAL HOURS AFTER DUSK. PERHAPS AN MCS TO DEAL WITH...AS HAS HAPPENED LAST FEW NIGHTS ALONG/JUST N OF WARM FRONT. PWAT INCS TO IN EXCESS OF 1.5 IN LATER TONIGHT...INDICATING POTENTIAL FOR HEAVY RAIN WITH ANY TSTMS. ALSO WITH INCREASING MID LEVEL WIND FIELDS...WL ADD MENTION OF STRONG GUSTY WINDS. ACTIVITY SHOULD WANE AFTER MIDNIGHT...ALLOWING PATCHES OF FOG TO FORM IN VERY MOIST AIRMASS. ON WED...AS MID LEVEL WINDS STRENGTHEN FURTHER...SEVERE WEATHER POTENTIAL INCS ACROSS THE CWA. INSTABILITY ABUNDANT...AND WITH FRONT APPROACHING FROM NW...WOULD EXPECT BROEKN LINES OF TSTMS ACROSS NW AND CENTRAL TO FORM DURING THE LATE AFTERNOON...AND REACHING SE PORTIONS AROUND OR JUST AFTER 00Z. FRONT A BIT SLOWER ON RECENT MODEL RUNS...SO WL MAINTAIN SHOWER AND TSTM THREAT INTO WED NIGHT ACROSS THE CWA. FOR THU...FRONT SLOWLY EXITS SE...BUT MID/UPPER LEVEL TROUGH HANGS BACK TO OUR W FOR THE FIRST PART OF THE DAY. ETA KEEP SHOWERS IN THE VICINITY THROUGH AT LEAST EARLY AFTERNOON...WITH AVN LINGERING PRECIP JUST THROUGH MID MORNING. FOR NOW...WL TAKE COMPROMISE WITH AROUND MIDDAY MOST ZONES...AND THROUGH EARLY AFTERNOON FAR SE. HIGH PRESSURE THEN MOVES IN FOR THU NIGHT INTO SAT...WITH MOSTLY CLEAR SKIES AND TEMPERATURES AVERAGING NEAR OR A BIT ABOVE SEASONAL LEVELS. NEXT WEATHER MAKER IS SLOW MOVING FRONT APPROACHING FROM W FOR LATE MON INTO TUE. KL
PAZ004-010-017>019-024>026-033>036-050015- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1120 AM EDT TUE JUN 4 2002 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND WESTERN PENNSYLVANIA... A WARM FRONT LOCATED JUST TO THE SOUTHWEST OF PENNSYLVANIA LATE THIS MORNING WILL DRIFT NORTHEAST AND EXTEND FROM NEAR BRADFORD TO ALTOONA BY LATE THIS AFTERNOON. VERY WARM AND HUMID AIR WILL COMBINE WITH SOME CLEARING TO PRODUCE STRONG TO SEVERE THUNDERSTORMS NEAR...AND TO THE WEST OF THE WARM FRONT DURING THE MID TO LATE AFTERNOON HOURS. THE PRIMARY DAMAGE THREAT FROM THE STORMS WILL BE IN THE FORM OF LOCALIZED STRAIGHT LINE...DOWNBURST WINDS AND HAIL. THE THUNDERSTORMS WILL DIMINISH IN INTENSITY LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SKYWARN SPOTTERS MAY BE ACTIVATED THIS AFTERNOON. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OR EMERGENCY OPERATIONS CENTER...AND ASK THAT THE INFORMATION BE RELAYED TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. KL FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
PAZ004-005-010-011-017>019-024>026-033>036-042245- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1150 AM EDT TUE JUN 4 2002 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND WESTERN PENNSYLVANIA... A WARM FRONT LOCATED JUST TO THE SOUTHWEST OF PENNSYLVANIA LATE THIS MORNING WILL DRIFT NORTHEAST AND EXTEND FROM NEAR BRADFORD TO ALTOONA BY LATE THIS AFTERNOON. VERY WARM AND HUMID AIR WILL COMBINE WITH SOME CLEARING TO PRODUCE STRONG TO SEVERE THUNDERSTORMS NEAR...AND TO THE WEST OF THE WARM FRONT DURING THE MID TO LATE AFTERNOON HOURS. THE PRIMARY DAMAGE THREAT FROM THE STORMS WILL BE IN THE FORM OF LOCALIZED STRAIGHT LINE...DOWNBURST WINDS AND HAIL. THE THUNDERSTORMS WILL DIMINISH IN INTENSITY LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SKYWARN SPOTTERS MAY BE ACTIVATED THIS AFTERNOON. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OR EMERGENCY OPERATIONS CENTER...AND ASK THAT THE INFORMATION BE RELAYED TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. KL FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
The Buffalo radar (KBUF), 109 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were down in Bradford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294621.